MAUDE Adverse Event Report: CONMED CORPORATION Y-KNOT FLEX 1.3MM ALL-SUTURE ANCHOR WITH ONE NO. 2 WHITE/BLUE HI-FI SUTURE; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE

CONMED CORPORATION Y-KNOT FLEX 1.3MM ALL-SUTURE ANCHOR WITH ONE NO. 2 WHITE/BLUE HI-FI SUTURE; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Catalog Number Y1301
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/25/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Customer complaint that one of the driver tips was broken was confirmed.Visual examination found suture anchor assembly broken off at one of the tips.The other tip was slightly bent.Broken portion was not returned with product for evaluation.It is suspected that the user applied excessive force on the product and broke off the tip.This is a technique-dependent device and the most likely cause of this suspected failure is user-related.Broken tip is approximately 0.070 inches.Examination was performed per design print.Critical dimensions were inspected per print and could not find any discrepancies.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution were found to have met all specifications prior to shipment and found no abnormalities that would contribute to this issue.A two-year lot history review shows this is the only complaint for this lot number and failure mode.A two-year review of complaint history revealed there has been a total of 14 complaints, regarding 16 devices, for this device family and failure mode.During this same time frame 56,592 devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be 0.0003.The instructions for use (ifu) provides the user with information regarding proper care and use of this device.Conmed encourages the inspection and/or test of all medical equipment prior to use to ensure all devices are functioning as expected.Per the ifu, the user is also advised to exercise care in the use of these devices to minimize side or bending loads.Do not use excessive force on instruments to avoid damage or breakage during use.Avoid unintended contact with other surgical instruments during use to prevent damage or breakage.This issue will continue to be monitored through the complaint system to assure patient safety.
 
Event or Problem Description
On behalf of the customer, the conmed sales representative reported issues with the y-knot flex 1.3mm all-suture anchor with one #2 white/blue hi-fi suture, item # y1301, lot # 989333 that occurred (b)(6) 2019 at chir.Zentrum during a labrum refixation procedure involving a (b)(6) year old male weighing (b)(6) kg.It was reported "during driving the metal peak of the anchor was broken at the fork.The metal piece was removed from the patient without injury." it is indicated that there was no impact or injury to the patient and the procedure was successfully completed using an alternate y1301 but with a 30-minute delay.Additional information obtained indicates that the issue occurred at the end of the procedure while placing the first suture anchor.The metal piece was retrieved with grasping forceps and the physician confirmed that all the pieces were removed.This report is being raised on the basis of malfunction with potential for injury upon reoccurrence (the fragmentation of the device).
 
Additional Manufacturer Narrative
The report is being submitted to correct the following fields: corrected 510k from k11179 to k111779.The narrative should read "a two-year review of complaint history revealed there has been a total of 14 complaints, regarding 16 devices, for this device family and failure mode.(b)(4).It was originally reported as " a two-year review of complaint history revealed there has been a total of 14 complaints, regarding 16 devices, for this device family and failure mode.(b)(4).The number of shipped units was corrected, however the other information remains unchanged and correct.This issue will continue to be monitored through the complaint system to assure patient safety.

Brand Name
Y-KNOT FLEX 1.3MM ALL-SUTURE ANCHOR WITH ONE NO. 2 WHITE/BLUE HI-FI SUTURE
Common Device Name
FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
CONMED CORPORATION
11311 concept blvd
largo FL 33773 4908
MDR Report Key8539490
Report Number1017294-2019-00048
Device Sequence Number399895
Product Code MBI
UDI-Device Identifier10845854021651
UDI-Public(01)10845854021651(17)240103(10)989333
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K111779
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/23/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/03/2024
Device Catalogue NumberY1301
Device Lot Number989333
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/16/2019
Initial Date Received by Manufacturer 03/25/2019
Supplement Date Received by Manufacturer05/23/2019
Initial Report FDA Received Date04/23/2019
Supplement Report FDA Received Date05/23/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age52 YR
Patient Weight95